Missouri, 2013

Hail in Missouri, July 6, 2013

July 6, 2013 · NWS LSX · 3 events in 1 county or zone

An upper level low persisted over the region, triggering showers and thunderstorms each afternoon for several days. Some isolated severe weather occurred on July 6th.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LSX wrote it up.

An upper level low persisted over the region, triggering showers and thunderstorms each afternoon for several days. Some isolated severe weather occurred on July 6th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jul 6, 2:05 PM CST, 1 hour 41 minutes earlier.

Area forecast discussion, Jul 6, 2:05 PM CST, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
305 PM CDT SAT JUL 6 2013

.SHORT TERM...(THROUGH LATE TONIGHT)
ISSUED AT 305 PM CDT SAT JUL 6 2013

OUR PERSISTENT FRIEND THE UPPER LEVEL LO IS CURRENTLY LOCATED OVER
FAR SERN MO NEAR CGI AND IS EXPECTED TO CROSS INTO FAR SRN IL OVER
THE NEXT FEW HOURS.  AS HAS BEEN THE CASE THE PAST FEW DAYS...TSRA
THAT HAS DEVELOPED WITH THE HEATING OF THE DAY HAS BEEN MAINLY THE
RESULT OF FAVORABLE PVA FROM VORT CENTERS OF DECENT STRENGTH (20 OR
MORE) IN AN ENVIRONMENT WITH VIRTUALLY NO SFC BOUNDARIES AND A VERY
WEAK CAP.

THE MOST PERSISTENT STRONG VORT CENTER SHOULD REMAIN NEAR THE UPPER
LO CENTER THRU EARLY-MID EVENING BEFORE EVEN THESE CANNOT GENERATE
CONVECTION...AND THIS WILL MEAN THE LAST OF THE TSRA TO DIE OFF THIS
EVENING WILL PROBABLY BE FAR SERN MO AND SRN IL.

A PERIOD OF DRY WX AREAWIDE SHOULD THEN BE SEEN LATE EVENING AND
MUCH OF OVERNIGHT...UNTIL A SFC WRMFNT CAN APPROACH FROM THE W AND
GET CLOSE ENOUGH TO NERN MO LATE TONIGHT TO GENERATE SOME NEW
SHRA/TSRA.

MIN TEMPS SHOULD BE A BIT HIGHER THAN PERSISTENCE BUT STILL EXPECTED
TO DROP INTO THE 60S SAVE IN STL CITY.

TES

.LONG TERM...(SUNDAY THROUGH NEXT SATURDAY)
ISSUED AT 305 PM CDT SAT JUL 6 2013

(SUNDAY)

UPPER LO THAT HAS GIVEN US NUMEROUS TSRA CHCS OVER THE PAST SEVERAL
DAYS WILL FINALLY EXIT THE AREA BUT THAT WILL NOT NECESSARILY MEAN
WE WILL BE RAIN-FREE.  A SFC WRMFNT WILL APPROACH NE-CNTRL MO FROM
THE W AT THE START OF THE PERIOD AND WILL MOVE INTO AN AREA WITH A
FAIRLY WEAK CAP ALOFT ALTHOUGH LIMITED INSTABILITY AS WELL.  HAVE
MAINTAINED THE CHC OF TSRA FOR THIS FEATURE...AND IT APPEARS THE
RAIN CHCS WILL ACTUALLY STRENGTHEN FOR A TIME IN THE MORNING AS THIS
WRMFNT SLOWLY PUSHES EWD ACROSS THE FA.  THE BEST RAIN CHCS WILL BE
ACROSS NERN MO AND W-CNTRL IL BUT WITH ADVECTION VECTORS ALL POINTED
TO THE SE AND S...THERE WILL BE A LO CHC FOR SOME OF THIS TO PUSH
INTO SW IL AND THE STL METRO AREA...BUT WORTH MENTIONING.

CLOUDS AND RAIN CHCS MAY TEMPORARILY HALT THE SLOW WARMING TREND WE
HAVE SEEN THE PAST FEW DAYS...AND SO HAVE SOMETHING MORE ALONG
PERSISTENCE FOR MAX TEMPS...GENERALLY FROM 85-90F.

(SUNDAY NIGHT - TUESDAY)

UPPER LEVEL RIDGE WILL STRENGTHEN AND BUILD INTO THE MID MS VALLEY
DURING THIS TIME AND WILL GIVE US A WARM SECTOR SETUP AT THE SFC
WITH SYNOPTIC FRONTAL BOUNDARIES TO THE N AND NE AND A S-SW FLOW.
SOME OF THE HIGHEST MAX TEMPS OF THE YEAR WILL BE FORECAST MONDAY
AND TUESDAY...BUT WITH THIS YEAR IT IS NOT SAYING TOO MUCH...WITH
LO-MID 90S FOR AMBIENT TEMPS...AND HEAT INDICES FROM 95-100F.

PCPN CHCS WILL BE PRETTY MINIMAL DURING THIS PERIOD...WITH THE BEST
CHCS ACROSS FAR NRN MO AND CNTRL AND ERN IL...OR THE FAR NRN AND
NERN PERIPHERY OF THE FA.

(WEDNESDAY - THURSDAY)

THE UPPER LEVEL RIDGE BREAKS DOWN TO SOME EXTENT OVER OUR AREA AS A
STRONG SHORTWAVE TROF PASSES ACROSS THE WRN GREAT LAKES REGION AND
DIVES SEWD TOWARDS THE MID ATLANTIC.  THIS WILL WEAKEN THE CAP...
ALLOW A SFC CDFNT TO PASS THRU MAINLY WEDNESDAY AFTN-EVNG AND SHOULD
RESULT IN A CHC FOR TSRA AT THAT TIME.  WEAK HI PRES BUILDS IN FOR
THURSDAY AND SHOULD KEEP US DRY.

TEMPS WILL REMAIN VERY WARM WEDNESDAY...BUT PERHAPS NOT QUITE AS
WARM AS ON MONDAY AND TUESDAY...WITH TEMPS SLIDING BACK TO OR JUST
BELOW NORMAL FOR THURSDAY.

(FRIDAY - NEXT SATURDAY)

IT IS THIS PERIOD...AND PERHAPS NOT SURPRISINGLY...THAT THE GUIDANCE
DIVERGES THE MOST.  THE GFS AND ECMWF HAVE COMPLETELY FLIPPED WITH
THE GFS NOW ADVERISING A RE-ASSERTION OF THE UPPER LEVEL RIDGE OVER
OUR AREA WHILE THE ECMWF DELAYS IT WITH AN UPPER LO DEVELOPING OVER
THE OH VALLEY.  THE GFS SEEMS MORE LIKELY GIVEN THE TIME OF YEAR BUT
GIVEN THIS YEAR SO FAR...EVEN ODDITIES LIKE THE ECMWF SEEM
PLAUSIBLE.  FCST MAX TEMPS NEAR NORMAL IS A COMPROMISE BETWEEN A
RETURN OF THE HEAT FROM MONDAY-TUESDAY A LA THE GFS AND A MUCH
COOLER SOLUTION PER THE ECMWF UNTIL A CLEARER SIGNAL IS SEEN.

TES

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON)
ISSUED AT 1225 PM CDT SAT JUL 6 2013

WIDELY SCATTERED THUNDERSTORMS CONTINUE TO BE A CONCERN THIS
AFTERNOON AS A SLOW MOVING UPPER LEVEL SYSTEM CROSSES THE AREA.
VFR CONDITIONS ARE EXPECTED OUTSIDE OF STORMS...BUT HEAVY RAIN
REDUCING VSBYS TO IFR CONDITIONS...SMALL HAIL...AND GUSTY WINDS TO
AROUND 30-40KTS WILL BE POSSIBLE WITH THE STRONGEST STORMS. ANY
STORMS THAT DO FORM SHOULD MOSTLY DISSIPATE BY 01-02Z. ANY
LOCATIONS THAT GET RAIN THIS AFTERNOON/EARLY EVENING WILL HAVE A
FOG THREAT TONIGHT AS WELL.

THE LOW LEVEL JET WILL KICK UP LATE TONIGHT ACROSS NORTHEAST
MISSOURI AND WEST CENTRAL ILLINOIS...RESULTING IN SCATTERED
SHOWERS AND THUNDERSTORMS IN THE MORNING ACROSS THOSE AREAS. THERE
IS THE POSSIBILITY THAT A FEW SHOWERS OR STORMS COULD DEVELOP AS
FAR SOUTH AS THE STL METRO AREA AND POINTS EAST...BUT STORMS ARE
MUCH MORE LIKELY FURTHER NORTH.

SPECIFICS FOR KSTL...WIDELY SCATTERED THUNDERSTORMS CONTINUE TO
BE A CONCERN THIS AFTERNOON AS A SLOW MOVING UPPER LEVEL SYSTEM
CROSSES THE AREA. HOWEVER...THE MAIN THEAT SHOULD BE EAST OF THE
TERMINAL. VFR CONDITIONS ARE EXPECTED OUTSIDE OF STORMS...BUT
HEAVY RAIN REDUCING VSBYS TO IFR CONDITIONS...SMALL HAIL...AND
GUSTY WINDS TO AROUND 30-40KTS WILL BE POSSIBLE WITH THE STRONGEST
STORMS. ANY STORMS THAT DO FORM SHOULD MOSTLY DISSIPATE BY 01-02Z.

EXPECTING SOME SCATTERED STORMS NORTH OF STL EARLY SUNDAY
MORNING...AND THERE IS A SMALL CHANCE THAT THE STORMS COULD MAKE
IT AS FAR SOUTH AS THE STL METRO AREA. HOWEVER...ANY SHOWERS OR
STORMS IN THE METRO AREA LOOK TO BE PRETTY WEAK SO HAVE LEFT
MENTION OUT OF THE STL TAF FOR NOW.

CARNEY

&&

.PRELIMINARY POINT TEMPS/POPS...
SAINT LOUIS     71  89  73  94 /  20  30  10  10
QUINCY          67  87  71  91 /  20  40  30  20
COLUMBIA        67  90  71  93 /  20  20  10  10
JEFFERSON CITY  68  91  71  94 /  10  20  10  10
SALEM           69  85  70  91 /  30  30  20  20
FARMINGTON      65  88  69  92 /  30  10  10  10

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Jul 6, 2:56 PM CST, 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
356 PM CDT SAT JUL 6 2013

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-071200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
356 PM CDT SAT JUL 6 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS EARLY THIS EVENING...MAINLY
FOR AREAS SOUTH AND EAST OF SAINT LOUIS. A FEW STORMS MAY CONTAIN
SMALL HAIL AND GUSTY WINDS...AND DUE TO THEIR SLOW MOVEMENT WILL
BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL. THE CHANCE FOR
THUNDERSTORMS WILL RETURN TO AREAS NORTH AND WEST OF SAINT LOUIS
TOWARDS DAYBREAK AS A WARM FRONT APPROACHES FROM THE WEST.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE CHANCE FOR THUNDERSTORMS WILL CONTINUE OVER MUCH OF THE AREA
INTO SUNDAY...ESPECIALLY NORTH OF INTERSTATE 70. THE CHANCE FOR
THUNDERSTORMS WILL THEN PERSIST FOR AREAS NORTH AND NORTHEAST OF
SAINT LOUIS SUNDAY NIGHT THROUGH MONDAY NIGHT...THEN EXPAND TO
COVER MUCH OF THE AREA TUESDAY THROUGH WEDNESDAY NIGHT...AND
LINGER OVER A PART OF SOUTHEAST MISSOURI INTO THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

TES

In the hours before

Special weather statement, Jul 6, 1:00 PM CST, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
200 PM CDT SAT JUL 6 2013

MOZ072-061930-
CRAWFORD MO-
200 PM CDT SAT JUL 6 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CRAWFORD COUNTY
UNTIL 230 PM CDT...

AT 157 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ANTHONIES MILL...MOVING NORTH AT 10 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  BOURBON...

THIS STORM WILL ALSO IMPACT ONONDAGA CAVE STATE PARK.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...
FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

CARNEY
Local storm report, Jul 6, 1:27 PM CST, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
227 PM CDT SAT JUL 06 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0219 PM     HAIL             DESLOGE                 37.87N  90.52W
07/06/2013  E0.25 INCH       ST. FRANCOIS       MO   TRAINED SPOTTER

&&

DYE
Special weather statement, Jul 6, 1:29 PM CST, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
229 PM CDT SAT JUL 6 2013

MOZ084-062000-
IRON MO-
229 PM CDT SAT JUL 6 2013

...SIGNIFICANT WEATHER ADVISORY FOR IRON COUNTY UNTIL 300 PM CDT...

AT 226 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR GLOVER...OR 6 MILES SOUTHWEST OF IRONTON...
MOVING WEST AT 5 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF IRON COUNTY.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...
FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

CARNEY
Special weather statement, Jul 6, 2:20 PM CST, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
320 PM CDT SAT JUL 6 2013

ILZ100-MOZ063-064-062045-
MADISON IL-ST. LOUIS MO-ST. LOUIS CITY MO-
320 PM CDT SAT JUL 6 2013

...SIGNIFICANT WEATHER ADVISORY FOR ST. LOUIS CITY...NORTHEASTERN ST.
LOUIS AND SOUTHWESTERN MADISON COUNTIES UNTIL 345 PM CDT...

AT 319 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR VENICE...MOVING NORTH AT 5 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  HILLSDALE...
  GRANITE CITY...
  NORTHWOODS...
  NORMANDY...
  JENNINGS...
  RIVERVIEW...
  BELLEFONTAINE NEIGHBORS...
  DELLWOOD...
  COOL VALLEY...
  FERGUSON...

THIS STORM WILL ALSO IMPACT SCOTT JOPLIN HISTORIC SITE.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...
FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

CARNEY
Special weather statement, Jul 6, 2:30 PM CST, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
330 PM CDT SAT JUL 6 2013

MOZ075-062100-
STE. GENEVIEVE MO-
330 PM CDT SAT JUL 6 2013

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL STE. GENEVIEVE COUNTY
UNTIL 400 PM CDT...

AT 328 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WEINGARTEN...OR 10 MILES EAST OF
FARMINGTON...MOVING NORTH AT 5 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  WEINGARTEN...
  ROCKY RIDGE...

THIS STORM WILL ALSO IMPACT HAWN STATE PARK.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...
FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

CARNEY
Special weather statement, Jul 6, 3:46 PM CST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
446 PM CDT SAT JUL 6 2013

MOZ065-062230-
JEFFERSON MO-
446 PM CDT SAT JUL 6 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JEFFERSON COUNTY
UNTIL 530 PM CDT...

AT 444 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
A THUNDERSTORM WAS RAPIDLY DEVELOPING NEAR OLYMPIAN VILLAGE...OR NEAR
DE SOTO...MOVING SOUTHEAST AT 5 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  FESTUS...
  OLYMPIAN VILLAGE...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

PRZYBYLINSKI

The radar

The St Louis radar (KLSX), 58 km away, was scanning. The volume nearest the first event began at 21:44 UTC.

Open the radar archive at this moment

Event by event

3 hail. Local standard time, as filed.

Hail, Jefferson

When
July 6, 3:46 PM CST
Where
Jefferson County, 2.94 mi WSW of Hematite
Measured
1 in hail
Reported by
Storm Chaser
Coordinates
38.202, -90.479

One inch hail fell in Hematite.

Hail, Jefferson

When
July 6, 4:08 PM CST
Where
Jefferson County, Hillsboro
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
38.230, -90.570

Hail, Jefferson

When
July 6, 4:10 PM CST
Where
Jefferson County, 4 mi W of Festus
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
38.230, -90.474

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2013Every state in 2013This day in weather historyWarnings in Missouri, July 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 470270, 470272, 470274.